MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Model Number AVSM10060
Medical Device Problem Codes Positioning Failure (1158); Fracture (1260); Material Perforation (2205); Misfire (2532); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.Investigation summary: the sample was returned to the manufacturer for evaluation.Based on the investigation performed in the laboratory, the stent graft was found partially deployed, and a stent strut was found perforating the outer sheath.The perforation of the sheath by one of the struts of the stent is assessed as being the main issue, which led to partial deployment and subsequent fracture of the outer sheath and deformation of the marker band.Therefore, the investigation is confirmed for the reported and identified issues.A definitive root cause could not be determined based upon the available information.Labeling review: in reviewing the relevant labeling, it was found that the instructions for use sufficiently address the potential risks.Regarding the preparation of the device the instructions for use states 'flush the stent graft lumen with sterile saline by using a small volume syringe.A) attach the syringe to the luer port at the back of the endovascular system.B) attach the syringe to the luer port on the y-adapter, (.) close the stopcock when flushing is complete and remove the syringe from the luer port'.Regarding the precautions prior and during deployment the instructions for use states 'prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure' and 'if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device.' the instructions for use states regarding the accessories 'the use of an appropriately sized introducer sheath is recommended; prepare a stiff 0.035" guidewire per its instructions for use and advance the guidewire under fluoroscopy to the target location' the packaging pictograms indicate an introducer size of 9f and a 0.035" guidewire.(expiry date: 11/2024).
 
Event or Problem Description
It was reported that during stent graft placement procedure, the stent was allegedly failed to deploy.The procedure was completed using another device.There was no reported patient injury.

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key14785976
Report Number2020394-2022-00497
Device Sequence Number12231549
Product Code PFV
UDI-Device Identifier00801741106392
UDI-Public(01)00801741106392
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P170042
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVSM10060
Device Catalogue NumberFEM10060
Device Lot NumberANFY1536
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/27/2022
Initial Report FDA Received Date06/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown